How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bonnie Your Own Question
Dr. Bonnie
Dr. Bonnie, Psychologist and RN
Category: Mental Health
Satisfied Customers: 2189
Experience:  35 years experience counseling children and families
Type Your Mental Health Question Here...
Dr. Bonnie is online now
A new question is answered every 9 seconds

My husband had a knee replacement 7/26/10 and seemed to be

This answer was rated:

My husband had a knee replacement 7/26/10 and seemed to be recovering pretty well. However after the home care was done and we started going in for therapy his mother living in New York died and a cruise we were scheduled to go with his lifetime friend from NY. We cancelled cruise and ended up not being able to go to NY as he has a stint in his heart and drs. were afraid of blood clots if we flew and he wasn't up to the long trip in the car. About a week later he said he couldn't move when i got up in the morning. He stayed in bed til afternoon. He was able to get up but said he had no energy and still says he has no energy or strength. Primary Dr said he was in depression. He also could hardly stand to eat. He has lost 35 lbs. Cardiologist tested his arteries in his neck and they took a scan of his brain to make sure he didn't have a stroke or a brain tumor. They said it showed nothing wrong. Psychiatrist started him on zyran 2.5 mg at bed time and Nuvigil in morning. But he still is having really hard time getting up in the morning. He doesn't make it to all of his therapy and at home I can't get him to walk more than 1/2 blk once a day. He can't get interested in anything like tv, reading, doesn't want any company even his own daughters or brother. He does not want me to leave even for an hour to have coffee with friends. Some days he drives with me with him to the therapy and some days he doesn't think he can. I am at my wits ends and have been taking anxiety med so I stay calm. He has always been a very nervous and has been on different med zoloft etc to keep him calm. He doesn't seem to be getting any better. Can't make decisions, or say much. We both pray for him to be his self again. He remembers appts etc like he always has. He is 70 but has worked for an Oil Co. as Sales Rep and is Senior Management of that Dept. up till the knee replacement. Please tell me if I should look for another Dr. Should I insist he get up like he always done and should I push him to get involved in projects with me at home. What can I do. I will tell yyou more details of his meds if you want. He has always been a very programmed person very particular about everything.
Hi Sorry it has taken so long for an answer. Your situation is difficult and I have given it much thought before this attempt to help. I have 2 theories in mind.

He may have serious depression. If so, his current medications are not effective and they need to be changed. Maybe he should go back on Zoloft.


He may have some other neurological problems such as dementia or something else. It would be wonderful if he could get a complete neuropychological evaluation to evaluate this. The worrisome symptoms are lack of decision-making and "can't say much". Large hospital medical centers have neuropsychology departments.

In the meantime, you should encourage him to get up and do as much walking and going out as he can without pushing too much until the cause of the problem is uncovered.
Dr. Bonnie and 2 other Mental Health Specialists are ready to help you
Customer: replied 6 years ago.

Do I get charged for every question? Now.


You are able to ask follow up questions without paying more. I think in the feedback page, you were trying to say you may need another doctor? Just post here or below (I do not know what your page looks like. Ask away!!!

Related Mental Health Questions